MAUDE Adverse Event Report: CORDIS CORPORATION CATH F5 INF PIG145 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F5 INF PIG145 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534552S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17907029 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When retracting the 5f 110cm 145 infinity pigtail with 6 sideholes (sh) diagnostic catheter out of patient through femoral approached, it was noted the tip was absent.The catheter tip was still inside patient.Therefore, vascular surgeon was called to retrieve the end of catheter using a gooseneck snare.There was no harm to the patient.As per sales rep ¿retrieval of catheter tip was successfully achieved.Patient outcome fine.¿ the device was opened in the sterile field.It was a routine cardiac procedure using infinity pigtail diagnostic catheter.The infinity user was trained.As per sales rep ¿it was noted from the original packaging that it had not been opened completely.The catheter was taken out of packaging without opening the plastic completely and removing from the cardboard¿.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d10, g4, g7, h1, h2, h3 and h6.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when retracting the 5f 110cm 145 infinity pigtail with 6 sideholes (sh) diagnostic catheter out of patient through femoral approached, it was noted the tip was absent.The catheter tip was still inside patient.Therefore, the vascular surgeon was called to retrieve the end of catheter using a gooseneck snare.There was no harm to the patient.As per the sales rep ¿retrieval of catheter tip was successfully achieved.Patient outcome fine.¿ it was a routine cardiac procedure using infinity pigtail diagnostic catheter.The infinity user was trained.The device was opened in the sterile field.The device was not re-sterilized.There were no anomalies noted when the device was removed from the package or during prep.As per sales rep ¿it was noted from the original packaging that it had not been opened completely.The catheter was taken out of packaging without opening the plastic completely and removing from the cardboard¿ and "it could have been kinked at that junction point were it snapped off because it was pulled out of the packaging without opening the clear package completely".The device was not inserted through a stopcock instead of a hemostatic valve.Additional procedural details were requested but are unknown.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g4, g7, h1, h2, h3 and h6.When retracting the 5f 110cm 145 infinity pigtail with 6 sideholes (sh) diagnostic catheter out of patient through femoral approach, it was noted the tip was absent.The catheter tip was still inside patient.Therefore, the vascular surgeon was called to retrieve the end of catheter using a gooseneck snare.There was no harm to the patient.As per the sales rep ¿retrieval of catheter tip was successfully achieved.Patient outcome fine.¿ it was a routine cardiac procedure using infinity pigtail diagnostic catheter.The infinity user was trained.The device was opened in the sterile field.The device was not re-sterilized.There were no anomalies noted when the device was removed from the package or during prep.As per sales rep ¿it was noted from the original packaging that it had not been opened completely.The catheter was taken out of packaging without opening the plastic completely and removing from the cardboard¿ and "it could have been kinked at that junction point were it snapped off because it was pulled out of the packaging without opening the clear package completely".The device was not inserted through a stopcock instead of a hemostatic valve.Additional procedural details were requested but are unknown.Images have been attached for review.One non-sterile unit of a pigtail infinity catheter (cath f5 inf pig145 110cm 6sh) was received for analysis.During the visual inspection, the brite tip was found separated, both parts were returned for evaluation.No other damages or anomalies were observed.Results showed the separated area of the body/shaft of the infinity catheter presented evidence of elongations and a flared condition on the body/shaft material.No other anomalies were observed.The elongations and the flared condition found on the body/shaft material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17907029 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿brite tip/distal tip ¿ separated - in-patient¿ was confirmed since the device was received separated.The elongations and the flared condition found on the body/shaft material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.Procedural and/or handling factors (removal of the device from the packaging) additionally might have contributed to the reported conditions.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Exercise care when removing guidewires from multiple-curve catheters.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the product analysis nor the phr review results suggest that this damage is related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken.

Brand Name
CATH F5 INF PIG145 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10130106
Report Number9616099-2020-03726
Device Sequence Number1848254
Product Code DQO
UDI-Device Identifier20705032013922
UDI-Public20705032013922
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number534552S
Device Catalogue Number534552S
Device Lot Number17907029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/21/2020
07/14/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/17/2020
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1